n Southern African Journal of HIV Medicine - Stavudine dosage reduction : effect on symptomatic hyperlactataemia and lactic acidosis in patients at Dr George Mukhari Hospital, Pretoria : scientific letter
|Article Title||Stavudine dosage reduction : effect on symptomatic hyperlactataemia and lactic acidosis in patients at Dr George Mukhari Hospital, Pretoria : scientific letter|
|Journal||Southern African Journal of HIV Medicine|
|Affiliations||1 University of Limpopo, 2 University of Limpopo and 3 University of Limpopo|
|Publication Date||Mar 2013|
|Pages||34 - 35|
A range of studies have demonstrated that symptomatic hyperlactataemia and lactic acidosis are associated with antiretroviral combinations containing stavudine. The HIV treatment programme in Khayelitsha, Cape Town, which began using stavudine as a first-line therapy in 2003, reported approximately 10% of patients switching from stavudine to the alternative drug after 12 months due to hyperlactataemia. Following a meta-analysis showing that lower doses of stavudine are safer and as effective, the World Health Organization (WHO) issued a statement that only a low dose of stavudine (30 mg) should be used.
Article metrics loading...